MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL
Model Number G31917
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a red biohazard bag with an open box from the lot number provided in the report.The label matches the product returned.Only the handle and loading catheter (with no hooks) returned; the barrel with bands, trigger cord, and irrigation adapter did not return.Our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter had both hooks completely detached, and neither blue hook was returned.A dimensional inspection was performed on the loading catheter.The inner diameter was measured within the specification.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.Nonconformance's that could potentially be related to the complaint were contained in the associated sub dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence that nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a visual examination of the returned product identified the blue hooks were completely detached from both ends of the loading catheter.A definitive cause for this observation could not be determined because the setup conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
In preparation for an esophagogastroduodenoscopy (egd), the user selected a cook 6 shooter saeed multi-band ligator.It was reported that when passing the cook 6 shooter banding kit through the scope, the threading device broke (blue threader broke off when pulling it through device in scope).They attempted to use the other end of the blue threader, and it broke off when pulling through scope attachment wheel as well.Used a second kit and had no further problems with it.This occurred prior to patient contact; there was no impact to the patient.In addition, the patient sustained no clinical consequence and there were no adverse effects to the patient.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21774612
Report Number1037905-2025-00262
Device Sequence Number20883025
Product Code MND
UDI-Device Identifier00827002319172
UDI-Public(01)00827002319172(17)250801(10)W4858831
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberG31917
Device Catalogue NumberMBL-U-6
Device Lot NumberW4858831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown